Results 1 to 2 of 2
Relapse with Ativan
  1. #1
    sparkarov is offline New Member
    Join Date
    Jun 2014
    Posts
    1

    Default Relapse with Ativan

    Here's my story.

    I'm sixteen and I've been struggling badly with anxiety since I was in sixth grade. More recently, I've struggled with depression. After I started taking Zoloft I gained a lot of weight as it increased my appetite; I no longer feel "full" at any point. I'm aware that I'm nowhere near obesity, but it was a rapid change going from 100 pounds to 138. A multitude of things have brought my mood down and my anxiety up, and I've started turning to Ativan again.

    I was prescribed Ativan in seventh grade and immediately started becoming dependent. My mom would take them and keep them from me, but I would find them while she was out. She started counting them, and things got messy. She never truly believed I had a full on "addiction" so never sought for help. I kept using until I finished them off, then quit cold turkey.

    The other day I found a bottle in my moms room, as she also suffers from anxiety. She refuses to take medication, and never even thinks about them; so I took a couple. And I took a few more and stashed them with my Trazadone so she wouldn't notice.

    Trust me, if I felt that my mom would react positively or try to help me, I would talk to her. I know you probably think otherwise, that she'd be supportive and help me get help, but she wouldn't. Her and I have a lot of problems and I've been advised, many times, to get away from her and move in with my dad. Long history there. I was seeing both a counselor and a psychiatrist regularly, but the intake processes changed and my schedule became busy and now I'm out of the system. It's summer now, they're super booked.

    I just don't know what to do. I don't want to be this person again, but I feel so much better, even though I know it's all a lie. I've tried to distract myself and not take it. Tomorrow when my mom is at work, my plan is to just put the pills back in the bottle, and try my damn hardest to keep away from them. I'm going away this weekend so I'm hoping that if I can last until Saturday, I'll sort myself out.

    I'm too young to be this screwed. Nobody should be this screwed anyway, nobody deserves to depend on a stupid little drug that can waste your life away.

  2. #2
    iloerose is offline Platinum Member
    Join Date
    Jul 2009
    Posts
    3,926

    Default

    I don't know how long you've been taking the ativan, but I can tell you it's not your answer. Benzodiazapines are well known for being almost immediately addicting and dependence producing. I am not going to give you advice here as I am NOt a doctor and you are young. All I can tell you is to call a hotline. Post in ARTIST658's thread and ask for some advice on hotlines you can call. It sounds like you are in a vicious cycle with these anti-anxiety drugs. I HATE that a responsible doctor would prescribe these to you. The ativan will NOT help in the long run, you will need more and more to cope with your anxiety and believe me: develop an addiction to these drugs and they can kill you. Everyone in this world suffers at some point from anxiety: could be hormones, etc. You need to get to Need to Talk and ask Ruth for some hotlines you can call. There are multiple reasons for anxiety: could be hormones, could be naturally just growing up. I can tell you one thing: GET HELP. Look for the Ask Ruth thread in need to talk forum.

    Peace,

    Iloerose

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •  

1 2 3 4 5 6 7 8 9 10 11 12 13 14 15 16 17 18 19 20 21 22